Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 429, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2011, 6:09 PM EDT for Toombs County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 6:09 PM EDT (22:09 UTC)
- Expired
- Jul 5, 2011, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:28 PM EDT | HAIL 1 | Lyons, GA | ALSO A COUPLE OF TREES AND ROAD SIGNS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS52 KFFC 052209
SVRFFC
GAC279-052245-
/O.NEW.KFFC.SV.W.0429.110705T2209Z-110705T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 645 PM EDT
* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR SANTA CLAUS...MOVING NORTH AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIDALIA AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3201 8225 3206 8245 3234 8240 3234 8238
3232 8236 3229 8235 3230 8227 3232 8223
3228 8222 3217 8218
TIME...MOT...LOC 2209Z 195DEG 10KT 3214 8235
$$2 follow-up statements
895
WWUS52 KFFC 052231
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT TUE JUL 5 2011
GAC279-052245-
/O.CON.KFFC.SV.W.0429.000000T0000Z-110705T2245Z/
TOOMBS GA-
631 PM EDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN TOOMBS COUNTY...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED OVER
LYONS...MOVING NORTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA...SANTA CLAUS...AND NORMANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
QUARTER-SIZED HAIL WAS REPORTED WITH THIS THUNDERSTORM IN LYONS AT
630 PM EDT. DAMAGING WINDS ARE LIKELY WITHIN THE NEXT 15 TO 20
MINUTES ACROSS NORTHERN TOOMBS COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3212 8220 3214 8240 3233 8240 3232 8236
3229 8235 3229 8231 3230 8227 3232 8223
3228 8222 3217 8218
TIME...MOT...LOC 2229Z 195DEG 10KT 3219 8233
$$
19070
WWUS52 KFFC 052248
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT TUE JUL 5 2011
GAC279-052257-
/O.EXP.KFFC.SV.W.0429.000000T0000Z-110705T2245Z/
TOOMBS GA-
648 PM EDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TOOMBS COUNTY EXPIRED
AT 645 PM EDT...
AT 646 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING
FOR CENTRAL AND NORTHERN TOOMBS COUNTY HAS WEAKENED CONSIDERABLY AND
IS NO LONGER INDICATED TO BE SEVERE.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3212 8220 3214 8240 3233 8240 3232 8236
3229 8235 3229 8231 3230 8227 3232 8223
3228 8222 3217 8218
TIME...MOT...LOC 2231Z 195DEG 10KT 3220 8233
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:27 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 5, 3:27 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EDT TUE JUL 5 2011 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WEAK TROUGHINESS ALOFT WILL CONTINUE FOR THE NEXT COUPLE OF DAYS AS UPPER RIDGE BUILDS OVER THE DESERT SOUTHWEST AND GENERAL TROUGHINESS DOMINATES THE EASTERN THIRD OF THE COUNTRY. MOISTURE WILL REMAIN PLENTIFUL WITH PW VALUES BETWEEN 1.75-2 INCHES. WITH THESE FEATURES IN PLACE...SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE. FOR THIS AFTERNOON...CONVECTION YESTERDAY INCREASED THE CIN ACROSS THE AREA...WITH CAPES AT AFD TIME GENERALLY BELOW 2000 J/KG. HOWEVER...CAPES ARE INCREASING ESPECIALLY ACROSS NORTH GEORGIA THIS AFTERNOON. THIS COMBINED WITH WEAK COLD AIR ADVECTION ALOFT (KFFC 500MB TEMP WAS -7 AT 12Z...KBMX WAS -8 AND KJAN WAS -10) WILL HELP TO INCREASE LAPSE RATES. MAIN THREATS WILL CONTINUE TO BE LIGHTNING...GUSTY WINDS AND SMALL HAIL...THOUGH AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT. WITH SUCH HIGH PW VALUES AND LITTLE FLOW ALOFT...HEAVY RAIN WILL ALSO BE A THREAT. FOR WEDNESDAY...A SURFACE FRONT WILL MOVE THROUGH NEW ENGLAND... AND THE WEAK SOUTHERN EDGE WILL PUSH INTO THE SOUTHEAST. SHOULD NOT SEE ANY CHANGES TO TEMP OR DEWPOINTS...BUT IT WILL PROVIDE ADDITIONAL FOCUS FOR CONVECTION. HAVE CONTINUED HIGH CHANCE TO LIKELY POPS...ESPECIALLY ACROSS NORTH GEORGIA. VERY LITTLE CHANGE FOR THURSDAY AS SURFACE WEAKNESS REMAINS...EVEN THOUGH THE MAIN SYSTEM WILL MOVE OFF THE SOUTHEAST CANADA COAST. BECAUSE OF THE WIDESPREAD CONVECTION AND RESULTING COLD POOL LAST NIGHT...LOW TEMPS THIS MORNING WERE COOLER THAN FORECAST. WITHOUT KNOWING EXACTLY WHERE CONVECTION WILL DEVELOP THIS EVENING... CONTINUED TO TAKE A BIAS-ADJUSTED BLEND OF MAV AND MET...LEANING MORE TOWARD THE MET. HIGH TEMPS WEDNESDAY AND THURSDAY SHOULD HOVER JUST ABOVE CLIMATOLOGY...BUT HEAT INDICES WILL CONTINUE TO CREEP TOWARD THE 100 DEGREE MARK IN THE METRO AREA AND ABOVE 100 DEGREES ACROSS CENTRAL GEORGIA. .LONG TERM /FRIDAY THROUGH TUESDAY/... UPPER TROUGH AND SURFACE WEAKNESS REMAIN IN PLACE THROUGH THE BEGINNING OF THE EXTENDED...THOUGH BOTH THE GFS AND ECMWF SLIDE THE UPPER RIDGE FURTHER EAST...CENTERING IT OVER THE SOUTHERN PLAINS BY SUNDAY. MASS FIELDS BEGIN DIVERGING BY THE BEGINNING OF THE WORK WEEK BUT ENOUGH SIMILARITIES TO LEAD TO SOME CONFIDENCE. RIDGE WILL DOMINATE ALOFT WITH PLENTIFUL LOW-LEVEL MOISTURE...SO EXPECT CONTINUED MAINLY DIURNAL POPS WITH INCREASING TEMPS. TDP && AVIATION... 18Z UPDATE... STILL EXPECTING AFTERNOON AND EVENING CONVECTION TO START UP. THUNDERSTORMS SHOULD GET GOING AFTER 20Z WITH THEM AFFECTING THE ATL AREA TAF SITES BY 22Z-00Z. WINDS WILL CONTINUE OUT OF THE WEST IN THE 5-10KT RANGE THROUGH THE PERIOD. EXPECTING VFR CEILINGS AND VSBYS THROUGH THE PERIOD EXCEPT IN AND AROUND TSRA DEVELOPMENT. THERE MAY BE A BRIEF PERIOD OF MVFR VSBYS AROUND 10Z-13Z WITH SOME GROUND FOG DEVELOPING BUT IT WILL BE HEAVILY DEPENDENT OF HOW MUCH RAIN EACH TAF SITE RECEIVES. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE HIGH ON WINDS AND CEILINGS CONFIDENCE MEDIUM ON VSBYS AND TSRA/SHRA DEVELOPMENT. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 93 70 93 / 50 60 40 50 ATLANTA 72 90 72 91 / 50 50 40 50 BLAIRSVILLE 63 84 63 87 / 50 60 40 50 CARTERSVILLE 69 88 66 93 / 50 60 40 50 COLUMBUS 73 93 73 94 / 40 40 40 50 GAINESVILLE 71 89 71 91 / 50 60 40 50 MACON 72 94 71 95 / 40 40 40 50 ROME 69 88 67 92 / 50 60 40 50 PEACHTREE CITY 70 91 69 91 / 50 50 40 50 VIDALIA 72 95 74 93 / 30 30 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 12:46 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1246 PM EDT TUE JUL 5 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1246 PM EDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS WITH POSSIBLE ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... INCREASED LOW LEVEL MOISTURE...STRONG INSTABILITY...AND INTERACTIONS WITH UPPER LEVEL DISTURBANCES MAKE THUNDERSTORMS LIKELY TODAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW THUNDERSTORMS COULD BE VIGOROUS ENOUGH TO REACH SEVERE CRITERIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE GUSTY WINDS TO 40 MPH...DIME SIZE HAIL...AND CLOUD TO GROUND LIGHTNING. ANY STORMS THAT BECOME SEVERE WILL HAVE GUSTY WINDS TO 60 MPH AND QUARTER SIZE HAIL. THE BEST LOCATION FOR SCATTERED TO NUMEROUS AND POSSIBLY ISOLATED SEVERE THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... INCREASED LOW LEVEL MOISTURE OVER THE REGION AND CAPE VALUES NEAR 3000 J/KG...WILL BE THE MAIN INGREDIENTS NEEDED FOR SCATTERED TO NUMEROUS WITH POSSIBLY ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE ARE A LOT OF OLD BOUNDARIES LEFT OVER FROM YESTERDAYS THUNDERSTORM ACTIVITY WHICH WILL ACT AS A FOCUSING MECHANISM FOR AFTERNOON AND EVENING CONVECTIVE DEVELOPMENT TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 5, 3:25 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT TUE JUL 5 2011
GAZ015-016-052000-
325 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE AND
LUMPKIN COUNTIES UNTIL 400 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PORTER SPRINGS...MOVING EAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND CAMP MERRILL...TURNERS CORNER...DAHLONEGA...PORTER SPRINGS...
CAMP COLEMAN LAKE...WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL
WOODS CONSERVATION AREA...ROBERTSTOWN...CLEVELAND...UNICOI STATE
PARK...HELEN...LEAF...MOSSY CREEK AND ANNA RUBY FALLS. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3479 8366 3465 8365 3453 8363 3450 8366
3454 8413 3466 8411 3466 8407 3464 8404
3468 8399 3470 8398 3473 8390 3473 8384
3475 8382
TIME...MOT...LOC 1925Z 273DEG 15KT 3461 8389Special weather statement, Jul 5, 3:27 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT TUE JUL 5 2011
GAZ052-053-052000-
327 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA AND
HEARD COUNTIES UNTIL 400 PM EDT...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POWERS CROSSROADS...MOVING EAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS COWETA AND HEARD COUNTIES...INCLUDING AREAS
AROUND POWERS CROSSROADS...HANDY...PLANT WANSLEY...FRANKLIN...
CENTRALHATCHEE...CORINTH...ARNCO-SARGENT...GRANTVILLE...NEWNAN...
THOMAS CROSSROADS...CANNONGATE...MADRAS...TURIN...SHARPSBURG AND
MORELAND. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3343 8509 3348 8463 3322 8459 3323 8466
3322 8468 3323 8470 3322 8484 3319 8486
3322 8487 3322 8495 3317 8508 3319 8510
3317 8512 3316 8514
TIME...MOT...LOC 1927Z 273DEG 15KT 3330 8494Special weather statement, Jul 5, 3:40 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT TUE JUL 5 2011
GAZ006-052015-
340 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FANNIN
COUNTY UNTIL 415 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DIAL...MOVING EAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS FANNIN COUNTY...INCLUDING AREAS AROUND DIAL
AND MARGRET. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3480 8413 3480 8411 3464 8415 3463 8417
3469 8426 3472 8425 3476 8428 3479 8429
3481 8414
TIME...MOT...LOC 1940Z 280DEG 12KT 3475 8418Special weather statement, Jul 5, 3:53 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT TUE JUL 5 2011
GAZ052-053-066-067-052030-
353 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TROUP...
MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 430 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CORINTH...MOVING EAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TROUP...MERIWETHER...COWETA AND HEARD
COUNTIES...INCLUDING AREAS AROUND HILLCREST...WARES CROSSROADS...
HARRISONVILLE...POWERS CROSSROADS...CORINTH...FRANKLIN...
HOGANSVILLE...GRANTVILLE...ROCKY MOUNT...SAINT MARKS...
LUTHERSVILLE...LONE OAK...MORELAND AND NEWNAN. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3340 8468 3307 8463 3309 8492 3310 8520
3333 8513
TIME...MOT...LOC 1953Z 276DEG 10KT 3321 8494Special weather statement, Jul 5, 3:55 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT TUE JUL 5 2011
GAZ008-015-016-052030-
355 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE...
UNION AND LUMPKIN COUNTIES UNTIL 430 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURNERS CORNER...MOVING EAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE...UNION AND LUMPKIN COUNTIES...
INCLUDING AREAS AROUND BLOOD MOUNTAIN SHELTER...DAHLONEGA...PORTER
SPRINGS...WOODS HOLE SHELTER...GOOCH MOUNTAIN SHELTER...VOGEL STATE
PARK...SUCHES...OWLTOWN...BLAIRSVILLE...TRACK ROCK...TURNERS
CORNER...LOW GAP SHELTER...CAMP COLEMAN LAKE...WHITLEY GAP SHELTER
AND QUALATCHEE LAKE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3483 8380 3479 8377 3479 8371 3476 8362
3473 8362 3466 8365 3463 8363 3458 8363
3456 8361 3452 8364 3453 8409 3495 8406
TIME...MOT...LOC 1955Z 281DEG 16KT 3466 8389Special weather statement, Jul 5, 5:51 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT TUE JUL 5 2011
GAZ113-052215-
551 PM EDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN TOOMBS COUNTY UNTIL 615 PM EDT...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH THOMPSON...MOVING NORTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
IN ADDITION...WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THIS
THUNDERSTORM.
&&
LAT...LON 3212 8219 3198 8230 3206 8247 3211 8246
3232 8237 3229 8235 3230 8227 3232 8223
3225 8220 3222 8220 3218 8218
TIME...MOT...LOC 2149Z 207DEG 10KT 3209 8236The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:34 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 26 min |
| Jul 4, 8:38 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Cobb, Paulding | 52 min |
| Jul 4, 9:00 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 4, 9:08 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fulton | 37 min |
| Jul 5, 2:56 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Jul 5, 2:58 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Jul 5, 3:25 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 35 min |
| Jul 5, 3:27 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Jul 5, 3:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Jul 5, 3:53 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 37 min |
| Jul 5, 3:55 PM EDT | Special Weather Statement | FFC | Lumpkin, Union, White | 35 min |
| Jul 5, 5:51 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Jul 5, 6:46 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Jul 5, 7:17 PM EDT | Special Weather Statement | FFC | Carroll | 43 min |
| Jul 5, 7:26 PM EDT | Special Weather Statement | FFC | Barrow | 34 min |
| Jul 5, 7:34 PM EDT | Special Weather Statement | FFC | Haralson | 26 min |
| Jul 5, 7:39 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jul 5, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.